MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SURGICAL BLADE IN HAND AND FOOT PACK-LF

MEDLINE INDUSTRIES INC.; SURGICAL BLADE IN HAND AND FOOT PACK-LF
Catalog Number DYNJ0151441C
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a heel spur procedure, the surgical blade broke and fell the broken piece fell into the surgical wound.At the time of the incident, the surgical blade was reportedly being used to "cut tissue deep in the wound." the broken surgical blade piece was retrieved from the surgical site via a hemostat and with assistance from a c-arm x-ray machine.No further incident was reported to the manufacturer.The patient reportedly received additional anesthesia to complete the procedure.No impact or adverse effect to the patient was reported to the manufacturer.A sample was returned to the manufacturer for evaluation and the reported surgical blade issue was confirmed.A definitive root cause could not be established.Due to the need for medical intervention, this medwatch is being filed.If additional relevant information becomes available this report will be reopened and reevaluated.
 
Event or Problem Description
It was reported that the surgical blade broke during use.The broken surgical blade piece fell into the surgical wound.

Common Device Name
SURGICAL BLADE IN HAND AND FOOT PACK-LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key8907344
Report Number1423395-2019-00029
Device Sequence Number2001259
Product Code OJH
UDI-Device Identifier10889942155637
UDI-Public10889942155637
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ0151441C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2019
Initial Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;